Hello everyone. Took a turn for the worse and haven't been able to be on. I will not be extending my tx past 48 weeks. I'm going to be very happy that I was able to complete that and not worry about anymore.
About 3 weeks ago went to the GP for reg check up and mentioned some pain in kidney area. Did a UA and found white blood cells so treated me with antibotics for 3 days while sending sample for culture. Called me back and found E. Coli in my urine. Treated me for 7 more days. Last Thursday woke up in agony from pain in kidney area about 1 am - never stopped. Got in to dr at 10 am. Did another UA culture and gave me darvocet's. Thank goodness! Called back the next day and scheduled me in the hospital for this past Monday and Tuesday for tests on my kidney. Found blood in my urine.
Kidney inflammation is a rare side effect of TX, but that wouldn't be causing my kidney to bleed. I could have a kidney stone, I could have renal tubular acidosis. Anyway, I have an apt tomorrow morning to find out what's up with the kidney.
Has anyone else had any kidney problems on TX? Valorie
You poor thing. Ouch! I know it can be an issue and that IFN can affect the kidneys of some patients. I have not had any but I had a relative with idney problems and the pain was tremendous. I hope yours eases soon and you get some answers tomorrow. Sorry you have been going thru this.
My NP suggested kidney damage isn't all that rare from combo treatment. As to blood in the urine, while we have very different plumbing systems, I do know that at least in men blood in urine isn't all that uncommon especially with UTI's (urinary tract infections). Hopefully, further kidney tests will reveal little more than a UTI. Hope it all works out.
Thanks Debby. You've been thru so much yourself that I do appreciate your kindness.
Yep, 48 weeks was the original goal. I'm going to have two weeks left over and thought I might do those just to use them, but I'll donate them somewhere. I've been und since week 12, so I'll just live my life the next 6 months and worry about relapse if and when it happens, but not before.
In the meantime, I just want to get rid of all the side effects of this poison we take to kill another poison.
Sorry you're having such a rough time. I hope that the end of tx will take care of some of these other things you're now dealing with or that the solution is and easy one for you and the doc to overcome. You're not really a Cranky Pants, you're a nice lady who just had a bunch of lousey stuff happen. I hope that you feel better very soon Valorie. Congratulations on finishing. 36 is a lot of undectectable weeks.
yup, painful stuff it is, sorry you are going through that one.
I had UTIs regularly while on tx, from E coli and Shigella. was on Macrobid and then went on to stronger antibiotics like sulfa. Also uristat and something else that makes your pee orange, the first one makes your pee green. at one point there was bright red blood in the urine. We were able to control it with the help of the urologist. Maybe an MRI or ct scan would show the stones, if any.
Had the dr's apt this morning and tests from earlier this week were negative. So it's off to the urologist next Friday. I'm tempted to wait till TX is over to see if this all resolves, but as doc said in July you had a raging infection but no blood. A week later after antibiotics you have blood we need to find out why.
I almost feel Red Riding Hood skipping thru the forest on her way to one doc after another. lol
Love those darvocet's, really helping to keep the pain down.
just stay out of grandma's bedroom & best of luck! i will be 1 month behind you so i imagine you will have domesticated the wolf & have him doing housechores by the time i arrive at the sweet cottage inthe forest..save me some goodies from yur basket
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.